Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Dieudonné rings associated with $ K(n)_\ast \underline{k(n)}_{ \ast}$


Author: Rui Miguel Saramago
Journal: Proc. Amer. Math. Soc. 136 (2008), 2699-2709
MSC (2000): Primary 16W30; Secondary 57T05, 18E10
DOI: https://doi.org/10.1090/S0002-9939-08-09235-6
Published electronically: April 10, 2008
MathSciNet review: 2399031
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We use Dieudonné theory for periodically graded Hopf rings to determine the Dieudonné ring structure of the $ \mathbb{Z}/2(p^n - 1)$-graded Morava $ K$-theory $ \overline{K(n)}_\ast (-)$, with $ p$ an odd prime, when applied to the $ \Omega$-spectrum $ \underline{k(n)}_{ \ast}$ (and to $ \underline{K(n)}_{ \ast}$). We also expand these results in order to accomodate the case of the full Morava $ K$-theory $ K(n)_\ast (-)$.


References [Enhancements On Off] (What's this?)

  • 1. J. M. Boardman, D. C. Johnson, and W. S. Wilson, ``Unstable operations in generalized cohomology,'' In I. M. James, editor, The Handbook of Algebraic Topology, chapter 15, pages 687-828. Elsevier, 1995. MR 1361900 (97b:55022)
  • 2. J. M. Boardman, R. L. Kramer, and W. S. Wilson, ``The periodic Hopf ring of connective Morava $ K$-theory,'' Forum Mathematicum, 11:761-767, 1999. MR 1725596 (2000k:55009)
  • 3. A. K. Bousfield, ``On $ \lambda$-rings and the $ K$-theory of infinite loop spaces,'' $ K$-Theory, 10:1-30, 1996. MR 1373816 (98a:55006)
  • 4. A. K. Bousfield, ``On $ p$-adic $ \lambda$-rings and the $ K$-theory of $ H$-spaces,'' Mathematische Zeitschrift, 223:483-519, 1996. MR 1417857 (97i:55033)
  • 5. V. Buchstaber and A. Lazarev, ``Dieudonné modules and $ p$-divisible groups associated with Morava $ K$-theory of Eilenberg-MacLane spaces,'' Algebr. Geom. Topol., 7:529-564, 2007. MR 2308956
  • 6. M. Demazure, ``Lectures on $ p$-divisible groups.'' Number 302 in Lecture Notes in Mathematics, Springer-Verlag, Berlin, 1972. MR 0344261 (49:9000)
  • 7. M. Demazure and P. Gabriel, ``Groupes Algébriques,'' North-Holland, Amsterdam, 1970. MR 0302656 (46:1800)
  • 8. P. Goerss, J. Lannes, and F. Morel, ``Hopf algebras, Witt vectors, and Brown-Gitler spectra,'' volume 146 of Contemp. Math., pages 111-128, Amer. Math. Soc., Providence, RI, 1993. MR 1224910 (95a:55007)
  • 9. P. G. Goerss, ``Hopf Rings, Dieudonné Modules and $ E_\ast \Omega^2 S^3$,'' In J.-P. Meyer, J. Morava, and W. S. Wilson, editors, Homotopy Invariant Algebraic Structures: A Conference in Honor of J. Michael Boardman, volume 239 of Contemp. Math., pages 115-174, Amer. Math. Soc., Providence, RI, 1999. MR 1718079 (2000j:57078)
  • 10. M. J. Hopkins, D. C. Ravenel, and W. S. Wilson, ``Morava Hopf algebras and spaces $ K(n)$ equivalent to finite Postnikov systems,'' In S. O. Kochman and P. Selick, editors, Stable and unstable homotopy, volume 19 of Fields Institute Communications, Amer. Math. Soc., Providence, RI, 1998. MR 1622344 (99e:55005)
  • 11. J. R. Hunton and P. R. Turner, ``Coalgebraic algebra,'' J. Pure Appl. Algebra, 129:297-313, 1998. MR 1631257 (99g:16048)
  • 12. D. C. Johnson and W. S. Wilson, ``$ BP$ Operations and Morava's extraordinary $ K$-theories,'' Mathematische Zeitschrift, 144:55-75, 1975. MR 0377856 (51:14025)
  • 13. I. Kaplansky, ``Bialgebras,'' Lecture Notes in Math., Univ. of Chicago, 1975. MR 0435126 (55:8087)
  • 14. R. L. Kramer, ``The periodic Hopf ring of connective Morava $ K$-theory,'' Ph.D. Thesis, The Johns Hopkins University, 1990.
  • 15. J. W. Milnor and J. C. Moore, ``On the structure of Hopf algebras,'' Ann. of Math. (2), 81:211-264, 1965. MR 0174052 (30:4259)
  • 16. D. C. Ravenel, ``Dieudonné modules for abelian Hopf algebras,'' In D. Davis, editor, Reunión Sobre Teoría de Homotopía, volume 1 of Serie notas de matemática y simposia, pages 177-183, Sociedad Matemática Mexicana, 1975. MR 761728
  • 17. D. C. Ravenel and W. S. Wilson, ``The Hopf ring for complex cobordism,'' J. Pure Appl. Algebra, 9:241-280, 1977. MR 0448337 (56:6644)
  • 18. D. C. Ravenel and W. S. Wilson, ``The Morava $ K$-theories of Eilenberg-MacLane spaces and the Conner-Floyd conjecture,'' American Journal of Mathematics, 102:691-748, 1980. MR 584466 (81i:55005)
  • 19. H. Sadofsky and W. S. Wilson, ``Commutative Morava homology Hopf algebras,'' In M. E. Mahowald and S. Priddy, editors, Homotopy Theory via Algebraic Geometry and Group Representation, volume 220 of Contemp. Math., pages 367-373, Amer. Math. Soc., Providence, RI, 1998. MR 1642903 (99i:55004)
  • 20. R. M. Saramago, ``Dieudonné Theory for Ungraded and Periodically Graded Hopf Rings,'' Ph.D. Thesis, The Johns Hopkins University, 2000.
  • 21. R. M. Saramago, ``Dieudonné Module Structures for Ungraded and Periodically Graded Hopf Rings,'' to appear in Algebras and Representation Theory.
  • 22. R. M. Saramago, ``Connected Hopf Algebra Maps,'' preprint.
  • 23. C. Schoeller, ``Étude de la catégorie des algèbres de Hopf commutatives connexes sur un corps,'' Manusc. Math., 3:133-155, 1970. MR 0281709 (43:7424)
  • 24. W. S. Wilson, ``The Hopf ring for Morava $ K$-theory,'' Publications of Research Institute of Mathematical Sciences, Kyoto University, 20:1025-1036, 1984. MR 764345 (86c:55008)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16W30, 57T05, 18E10

Retrieve articles in all journals with MSC (2000): 16W30, 57T05, 18E10


Additional Information

Rui Miguel Saramago
Affiliation: Centro de Análise Matemática, Geometria e Sistemas Dinâmicos, Departamento de Matemática, Instituto Superior Técnico, Av. Rovisco Pais, 1049-001 Lisboa, Portugal
Email: saramago@math.ist.utl.pt

DOI: https://doi.org/10.1090/S0002-9939-08-09235-6
Keywords: Hopf algebras, Hopf rings, Dieudonn\'e modules, homotopy theory
Received by editor(s): May 22, 2007
Published electronically: April 10, 2008
Additional Notes: The author was partially supported by the Fundação para a Ciência e a Tecnologia through the Program POCI 2010/FEDER
Communicated by: Paul Goerss
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society